MAUDE Adverse Event Report: CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS8-120LP
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias8-120lp, 8 mm access port & low-profile obturator, was being used during an unknown procedure on an unknown date when it was reported, "customer stated the sound cap seals broke off during both procedures when introducing the instrument into the port.No patient injury was reported in either case and there was no delay.Procedures were completed successfully with no further issues." further assessment found that the device did fragment and fall into the surgical site.The fragment was retrieved, and the surgery was completed.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Additional Manufacturer Narrative
Correction: d3 has been updated.The device has not been returned to date and no photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised that if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias8-120lp, 8 mm access port & low profile obturator, was being used during an unknown procedure on an unknown date when it was reported, ¿customer stated the sound cap seals broke off during both procedures when introducing the instrument into the port.No patient injury was reported in either case and there was no delay.Procedures were completed successfully with no further issues.¿.Further assessment found that the device did fragment and fall into the surgical site.The fragment was retrieved, and the surgery was completed.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd.
complejo industrial chihuahua
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23629990
Report Number3007305485-2025-00188
Device Sequence Number10380797
Product Code GCJ
UDI-Device Identifier10845854045701
UDI-Public(01)10845854045701(17)280807(10)202508084
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS8-120LP
Device Lot Number202508084
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic